Alert archive / Missouri / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 243, NWS Springfield, MO

November 10, 1995Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1995, 9:28 PM CST for Oregon County, Missouri. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
Nov 10, 1995, 9:28 PM CST (03:28 UTC)
Expired
Nov 10, 1995, 9:53 PM CST
In force
25 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Oregon County, MO

The radar

The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 110329 RRA
SVRSGF
MOC149-110415-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CST FRI NOV 10 1995
 
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL MISSOURI
 
   ...OREGON COUNTY
 
AT 925 PM CST...DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM KOSHKONONG TO THAYER MOVING EAST-NORTHEAST
AT 35 MPH.
 
THESE STORMS WILL AFFECT THE TOWNS OF COUCH AND THAYER THROUGH 950
PM...AND RIVERTON AND MYRTLE UNTIL 1015 PM.  THESE STORMS ARE CAPABLE OF
PRODUCING WINDS IN EXCESS 70 MPH...LARGE HAIL...AND FREQUENT LIGHTNING.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTSN SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
GORDON/GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:24 PM CST, 8 hours 4 minutes earlier.

Area forecast discussion, Nov 10, 1:24 PM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST FRI NOV 10 1995

PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY.

WILL MAKE THIS SHORT DUE TO TOR #1055.  ATM RIPE FOR STG CONVECTION
THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT
WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING
TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC
IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE.

12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM.
SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS
WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE
BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY.
GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER
MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR
GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF
FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER
REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER
OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED.

QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD
AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS
HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS.

SGF 32/39 28/52 36 0862-
JLN 30/40 30/54: 38 0851-

MS

In the hours before

Local storm report, Nov 10, 6:38 PM CST, 2 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

612 PM     BRANSON WEST              MO   1 3/4 INCH HAIL
           STONE
616 PM     EVENING SHADE             MO   TORNADO ON GROUND
           TEXAS.
Local storm report, Nov 10, 6:39 PM CST, 2 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

612 PM     BRANSON WEST              MO   1 3/4 INCH HAIL
           STONE
616 PM     EVENING SHADE             MO   TORNADO ON GROUND
           TEXAS.
Special weather statement, Nov 10, 6:47 PM CST, 2 hours 41 minutes before
A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES
IN SOUTHERN MISSOURI UNTIL MIDNIGHT...

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...
CHRISTIAN...DOUGLAS....STONE...TANEY...OZARK...HOWELL...
AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBER 1055 ISSUED EARLY FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL
NOT BE EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:55 PM CST, 2 hours 33 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST FRI NOV 10 1995

 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN
MISSOURI UNTIL MIDNIGHT..

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN...
DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS.

THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI.  TORNADO WATCH NUMBER 1055
WILL NOT BE IN EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:57 PM CST, 2 hours 31 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST FRI NOV 10 1995

 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN
MISSOURI UNTIL MIDNIGHT..

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN...
DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS.

THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI.  TORNADO WATCH NUMBER 1055
WILL NOT BE IN EFFECT AFTER 7 PM.
Local storm report, Nov 10, 8:13 PM CST, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

315 PM     GALENA                    KS   THUNDERSTORM WIND
11/10/95   CHEROKEE                       SEVERAL BUILDINGS DAMAGED

740 PM     VERA CRUZ                 MO   HAIL 1.75
11/10/95   DOUGLAS

755 PM     GAINESVILLE               MO   HAIL 0.75
11/10/95   OZARK

757 PM     AVA                       MO   THUNDERSTORM WIND
11/10/95   DOUGLAS                        LIMBS DOWN

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:12 PM CSTTornado WarningSGFPhelps48 min
Nov 10, 6:16 PM CSTTornado WarningSGFTexas44 min
Nov 10, 6:34 PM CSTSevere Thunderstorm WarningSGFDouglas56 min
Nov 10, 6:42 PM CSTTornado WarningSGFWright33 min
Nov 10, 6:55 PM CSTTornado WarningSGFTexas50 min
Nov 10, 7:00 PM CSTSevere Thunderstorm WarningSGFTaney30 min
Nov 10, 7:16 PM CSTSevere Thunderstorm WarningSGFDouglas, Ozark44 min
Nov 10, 7:33 PM CSTTornado WarningSGFOzark42 min
Nov 10, 7:37 PM CSTSevere Thunderstorm WarningSGFDent, Shannon53 min
Nov 10, 8:00 PM CSTSevere Thunderstorm WarningSGFHowell, Shannon60 min
Nov 10, 8:17 PM CSTTornado WarningSGFOzark13 min
Nov 10, 8:21 PM CSTTornado WarningSGFHowell39 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningSGFOregon48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.